MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0630
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using ruby coils.During the procedure, the physician successfully implanted a ruby coil and a podj into the target vessel using a non-penumbra microcatheter.Upon advancement of another ruby coil, the physician experienced resistance.Subsequently, the ruby coil became stuck approximately 10 cm into the microcatheter.The physician then retracted the ruby coil, flushed the microcatheter, and made another attempt to advance.However, the physician experienced resistance while re-advancing the ruby coil and reported that the ruby coil became stuck in the same location.The ruby coil was therefore removed and was no longer used in the procedure.The procedure was completed using a new ruby coil and a lantern delivery microcatheter (lantern).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Bends were present on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly distal detachment tip (ddt).The embolization coil was undamaged.Coagulated blood was found within the introducer sheath.Conclusions: evaluation of the returned ruby coil revealed a functional device.During functional testing, the ruby coil was able to advance out of its introducer sheath with resistance caused by coagulated blood within the introducer sheath.The ruby coil was then advanced through a demonstration microcatheter without an issue.The non-penumbra microcatheter identified in the complaint was not returned for evaluation; therefore, the root cause of the inability to advance the ruby coil could not be determined.Further evaluation revealed pusher assembly bends.These bends were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8734692
Report Number3005168196-2019-01232
Device Sequence Number11330533
Product Code HCG
UDI-Device Identifier00814548013190
UDI-Public00814548013190
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0630
Device Lot NumberF87832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight80
Date Report Sent to FDA01/01/2005